Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 6, 2013, 5:46 PM MDT for Bannock County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2013, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 6, 2013, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS55 KPIH 062346
FFWPIH
IDC005-070245-
/O.NEW.KPIH.FF.W.0008.130706T2346Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
546 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF POCATELLO...
* UNTIL 845 PM MDT
* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
POCATELLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
CHARLOTTE BURN AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4270 11246 4273 11246 4273 11249 4277 11249
4279 11252 4290 11252 4295 11212 4292 11215
4282 11212 4279 11215 4272 11211 4266 11241
$$
DMH2 follow-up statements
873
WGUS75 KPIH 070120
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
720 PM MDT SAT JUL 6 2013
IDC005-070245-
/O.CON.KPIH.FF.W.0008.000000T0000Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
720 PM MDT SAT JUL 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
CENTRAL BANNOCK COUNTY...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCATELLO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
CHARLOTTE BURN AREA.
&&
LAT...LON 4270 11246 4273 11246 4273 11249 4277 11249
4279 11252 4290 11252 4295 11212 4292 11215
4282 11212 4279 11215 4272 11211 4266 11241
$$
DMH185
WGUS75 KPIH 070215
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT SAT JUL 6 2013
IDC005-070225-
/O.CAN.KPIH.FF.W.0008.000000T0000Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
815 PM MDT SAT JUL 6 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BANNOCK
COUNTY...
THUNDERSTORMS AND HEAVY RAIN HAVE DIMINISHED ACROSS CENTRAL BANNOCK
COUNTY AND THE THREAT FOR FLASH FLOODING HAS ENDED. THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4270 11246 4273 11246 4273 11249 4277 11249
4279 11252 4290 11252 4295 11212 4292 11215
4282 11212 4279 11215 4272 11211 4266 11241
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:59 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 6, 2:59 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT SAT JUL 6 2013 .SHORT TERM...TONIGHT THROUGH MONDAY. EXTREMELY UNSTABLE ATMOSPHERE AGAIN PRODUCING WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE POTENTIAL FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN GRIDS WITH THE THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO PERSIST THROUGH MIDNIGHT BEFORE SUBSIDING. SOUTHWEST FLOW ALOFT CONTINUES SUNDAY WITH MOISTURE STILL IN PLACE AND EXTENSIVE INSTABILITY SO EXPECT A REPEAT ONCE AGAIN OF THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO. AND AGAIN HAVE ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY. GET A BIT DRIER AIR MASS PUSH IN FROM THE WEST MONDAY AND EXPECT LESS COVERAGE OF THUNDERSTORM AND ONLY HAVE ISOLATED IN HIGH ELEVATIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. GK .LONG TERM...TUESDAY THROUGH SATURDAY. SOUTHERLY FLOW ALOFT CONTINUES THROUGH THE LONG TERM AS WELL AND EXPECT HOT CONDITIONS WITH NOTHING MORE THAN ISOLATED THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS. GK && .AVIATION...THE PERSISTENT UPPER RIDGE HAS MOVED MORE TO THE EAST... WITH MONSOON MOISTURE OVER SE ID. SCT TSTMS EXPECTED TONIGHT OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLD TSTMS ELSEWHERE. SOME TSTMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL...BUT OVERALL VFR CONDITIONS WILL PREVAIL THRU TONIGHT. DSH && .FIRE WEATHER...THE PERSISTENT UPPER RIDGE HAS MOVED EASTWARD... PUSHING MUCH OF THE MONSOON MOISTURE TO THE EASTERN AND SOUTHERN HIGHLANDS. SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLATED TO WIDELY SCATTERED COVERAGE ELSEWHERE. SOME THUNDERSTORMS WILL PRODUCE STRONG GUSTY SURFACE WINDS AND LARGE HAIL. THE UPPER RIDGE REBUILDS NEXT WEEK...WITH WARMING TEMPERATURES. THE UPPER FLOW BECOMES MORE WESTERLY AND WILL LIMIT ACCESS TO MONSOON MOISTURE...SO THUNDERSTORMS SHOULD BE MORE ISOLATED TO WIDELY SCATTERED IN COVERAGE. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 4:38 AM MDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 438 AM MDT SAT JUL 6 2013 IDZ017>025-031-032-071245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 438 AM MDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF CENTRAL AND EASTERN IDAHO...BOTH THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...WINDS GUSTING TO 50 MPH...AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL BUT THE CENTRAL IDAHO MOUNTAINS FOR SUNDAY AND MONDAY...IN THE AFTERNOONS AND DURING THE NIGHT HOURS BOTH DAYS. THE THUNDERSTORM THREAT DIMINISHES SHARPLY FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jul 6, 5:17 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.88 INCH BANNOCK ID NWS EMPLOYEE
THREE NWS EMPLOYEES IN CHUBBUCK WITH 1/4 TO 7/8 INCH HAIL
&&
PANGELLocal storm report, Jul 6, 5:18 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
518 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL CHUBBUCK 42.92N 112.46W
07/06/2013 M0.75 INCH BANNOCK ID NWS EMPLOYEE
IN TOWN AT HAWTHORN AND CHUBBUCK ROAD
&&
PANGELLocal storm report, Jul 6, 5:33 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
533 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SPENCER 44.38N 112.19W
07/06/2013 E0.50 INCH CLARK ID PUBLIC
MILE MARKER 176 - TRUCKER REPORT -- MARBLE-SIZED HAIL -
CARS/TRUCKS PULLED OVER ON THE SIDE.
&&
PANGELSpecial weather statement, Jul 6, 5:33 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
533 PM MDT SAT JUL 6 2013
IDZ020-021-070015-
BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
533 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT HALL CITY..MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT HALL YANDELL MOUNTAIN AND BLACKFOOT...
FORT HALL LINCOLN CREEK LODGE...
GOSHEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4318 11194 4296 11235 4304 11248 4348 11209
4329 11186
TIME...MOT...LOC 2333Z 220DEG 26KT 4305 11234
JAHLocal storm report, Jul 6, 5:36 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
536 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HEAVY RAIN S SPENCER 44.38N 112.19W
07/06/2013 U0.00 INCH CLARK ID TRAINED SPOTTER
SPOTTER REPORTS FLOODING OVER THE ROADWAY AND OVER HIS
FRONT DOOR THRESHOLD WITH WATER IN THE HOUSE.
&&
PANGELLocal storm report, Jul 6, 5:37 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
537 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL ISLAND PARK 44.42N 111.37W
07/06/2013 E0.25 INCH FREMONT ID PUBLIC
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 61 min |
| Jul 5, 6:40 PM MDT | Special Weather Statement | PIH | Oneida | 50 min |
| Jul 5, 6:43 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 62 min |
| Jul 5, 6:44 PM MDT | Special Weather Statement | PIH | Franklin | 46 min |
| Jul 6, 10:54 AM MDT | Special Weather Statement | PIH | Jefferson | 66 min |
| Jul 6, 10:56 AM MDT | Special Weather Statement | PIH | Butte | 64 min |
| Jul 6, 12:11 PM MDT | Special Weather Statement | PIH | Madison, Teton | 49 min |
| Jul 6, 12:18 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 42 min |
| Jul 6, 12:40 PM MDT | Special Weather Statement | PIH | Jefferson | 65 min |
| Jul 6, 2:25 PM MDT | Special Weather Statement | PIH | Teton | 50 min |
| Jul 6, 2:32 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 58 min |
| Jul 6, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 55 min |
| Jul 6, 3:26 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 49 min |
| Jul 6, 3:27 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 63 min |
| Jul 6, 4:11 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| Jul 6, 4:11 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 49 min |
| Jul 6, 4:31 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| Jul 6, 4:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 48 min |
| Jul 6, 5:02 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Jul 6, 5:18 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 57 min |
| Jul 6, 5:33 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
| Jul 6, 5:43 PM MDT | Flash Flood Warning | PIH | Clark | 3 hr |
| Jul 6, 5:53 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 67 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.